Using thiamine to reduce post-ECT confusion.
Аннотация
Cognitive side-effects are commonly seen following electroconvulsive therapy which convey no therapeutic benefit but are troublesome to both patient and clinician. Various efforts have been made in the past to minimize these symptoms. Although modification of technical parameters related to ECT administration has led to some limited improvement in this regard, attention is now being increasingly focussed on pharmacological approaches. A number of agents have been explored in this context, however, as far as we are aware, the use of thiamine has not yet been investigated. We present three cases of elderly patients undergoing ECT for major depression in whom thiamine administration was associated with beneficial effects on post-ECT confusion. We review the evidence suggesting that thiamine deficiency may be implicated in the confusional state following ECT and recommend that consideration be given to its use in preventing and treating this problematic side-effect, especially in elderly patients.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.